Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 37, NWS Nashville, TN

February 13, 2000Benton County, Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 13, 2000, 11:20 AM CST for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2000, 11:20 AM CST (17:20 UTC)
Expired
Feb 13, 2000, 11:45 AM CST
In force
25 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Benton County, TN, Humphreys County, TN, Perry County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 131722
SVRBNA
TNC005-039-085-135-131745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1120 AM CST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BENTON COUNTY IN TENNESSEE
  NORTHERN DECATUR COUNTY IN TENNESSEE
  SOUTHWESTERN HUMPHREYS COUNTY IN TENNESSEE
  NORTHWESTERN PERRY COUNTY IN TENNESSEE

* UNTIL 1145 AM CST

* AT 1113 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER THE HENDERSON-DECATUR LINE JUST NORTHWEST 
  OF BIBLE HILL...MOVING NORTHEAST AT 50 MPH.

DAMAGING HAIL AND WINDS ARE POSSIBLE WITH THIS SEVERE 
THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM MOVE TO A 
SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NASHVILLE.q

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 10:00 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Feb 13, 10:00 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 AM CST SUN FEB 13 2000

UPDATED ZONE PACKAGE AND SPECIAL WEATHER STATEMENT TO REFLECT
CURRENT TRENDS/EXPECTATIONS. 1ST LINE OF ORGANIZED TSTM ACTIVITY
FROM MID TENN TO SE LOUISIANA ALONG AND AHEAD OF JET PUSHING INTO
THE AREA. SECONDARY LINE OF OF NOT-QUITE-SO-ORGANIZED ACTIVITY FROM
SE MISSOURI TO NW LOUISIANA WHICH IS CLOSER TO PRE-FRONTAL TROUGH
OVER EAST TEXAS/WRN ARKANSAS. COLD FRONT FROM LOW PRESSURE CENTER IN
NW ARKANSAS TO SE OKLAHOMA TO NORTHERN TEXAS PUSHING SE AT AROUND 20
KT.

.BNA...NONE

18
JLM

In the hours before

Special weather statement, Feb 13, 5:51 AM CST, 5 hours 29 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-141130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CST SUN FEB 13 2000

MIDDLE TENNESSEE WILL EXPERIENCE A SIGNIFICANT THREAT FROM
SEVERE WEATHER TODAY AND TONIGHT. SEVERE THUNDERSTORMS
ARE POSSIBLE...ALONG WITH ISOLATED TORNADOES.

SOUTHERLY WINDS WILL INCREASE TODAY AND PULL WARM...MOIST AIR
NORTHWARD FROM THE GULF OF MEXICO. THIS TROPICAL AIR WILL
PRODUCE AN INCREASINGLY FAVORABLE ENVIRONMENT FOR THUNDERSTORM
DEVELOPMENT...AND SOME STORMS COULD BECOME SEVERE.

RIGHT NOW, IT LOOKS LIKE A SERIES OF THUNDERSTORMS COULD
RUMBLE ACROSS THE MID-STATE BETWEEN NOW AND SUNRISE MONDAY.
THE FIRST BATCH WILL OCCUR TODAY...ESPECIALLY LATE MORNING
THROUGH AFTERNOON...AS ATMOSPHERIC WINDS RAPIDLY INCREASE.
THE SECOND BATCH WILL LIKELY OCCUR TONIGHT, AS A COLD FRONT PUSHES
THROUGH THE AREA AND ATMOSPHERIC INSTABILITY REACHES ITS MAXIMUM.

ATMOSPHERIC CONDITIONS WILL MAKE IT INCREASINGLY POSSIBLE FOR
THUNDERSTORMS TO PRODUCE DAMAGING STRAIGHT LINE WINDS OF 60 MPH OR
GREATER. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. CONDITIONS WILL
ALSO BECOME INCREASINGLY FAVORABLE FOR DOWNBURST WINDS...ESPECIALLY
TONIGHT. SUCH DAMAGING WINDS...WHICH FAN OUT FROM THE BOTTOM OF
THUNDERSTORMS...CAN ALSO REACH SPEEDS OF 60 MPH OR GREATER.

EMERGENCY MANAGEMENT TEAMS AND SPOTTER GROUPS IN MIDDLE TENNESSEE
ARE ADVISED TO STAY ALERT TO CHANGING WEATHER CONDITIONS
TODAY AND TONIGHT. IT IS VERY POSSIBLE THAT SEVERE THUNDERSTORM
AND...OR TORNADO WATCHES WILL BE ISSUED LATER TODAY AND TONIGHT.
YOU ARE ADVISED TO REVIEW YOUR FAMILY'S SEVERE WEATHER PREPAREDNESS
PLAN TODAY AND BE ABLE TO RESPOND QUICKLY IF SEVERE WEATHER
THREATENS.
Local storm report, Feb 13, 10:35 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
1035 AM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

945 AM    3 S PEGRAM                TN   .75 INCH HAIL
02/13/00   CHEATHAM

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 9:06 AM CSTSevere Thunderstorm WarningOHXHickman24 min
Feb 13, 9:30 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Williamson30 min
Feb 13, 11:20 AM CSTSevere Thunderstorm WarningOHXDecatur25 min
Feb 13, 4:21 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys24 min
Feb 13, 5:06 PM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Williamson29 min
Feb 13, 5:19 PM CSTTornado WarningOHXCheatham, Dickson, Williamson26 min
Feb 13, 5:19 PM CSTTornado WarningOHXDavidson26 min
Feb 13, 5:40 PM CSTTornado WarningOHXCheatham, Davidson35 min
Feb 13, 5:40 PM CSTTornado WarningOHXSumner, Wilson35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.